Involuntary Movements During Vitamin B12 Treatment


Ozdemir O., Baytan B., Gunes A. M. , Okan M.

JOURNAL OF CHILD NEUROLOGY, vol.25, no.2, pp.227-230, 2010 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 2
  • Publication Date: 2010
  • Doi Number: 10.1177/0883073809333528
  • Journal Name: JOURNAL OF CHILD NEUROLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.227-230
  • Bursa Uludag University Affiliated: Yes

Abstract

It has been known for many years that vitamin B12 deficiency can cause neurologic problems. One of these problems is involuntary movements that can appear both before and after the initiation of vitamin B12 treatment. Here, we report 3 infants who developed movement disorder during vitamin B12 administration. The movement disorder consisted of a combination of tremor and myoclonus affecting face, tongue, and limbs. Because of the severity of the symptoms, they all needed symptomatic treatment. In 2 of them, the involuntary movements resolved with clonazepam. The involuntary movements in the other patient were successfully treated with piracetam.